MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/816/070
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Sore Throat (2396); Stomatitis (4489); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after having used a different model of trach for several years, the patient's trach was changed to a portex bluselect tracheostomy tube.After changing to the new trach, the patient was experiencing problems which consisted of a bloody and swollen stoma.The ent "scoped" the patient and observed a bloody area on one side of the new trach and granulation on the other.The following week the ent again "scoped" the patient and noted the reported issues had gotten worse which resulted in removing the new trach and replacing with the previous model the patient's parent had with them.The customer noted that the instruction for use states "that if a patient has been on a particular trach for many years, they could experience problems with accepting this trach".
 
Additional Manufacturer Narrative
Date of event; d4: lot number, expiration date and h4: device manufacture date are unknown, no product information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: no lot number was provided, therefor no device history report (dhr) review could be completed.No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX BLUSELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17010083
Report Number3012307300-2023-05715
Device Sequence Number18059504
Product Code BTO
UDI-Device Identifier15019517077414
UDI-Public15019517077414
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number101/816/070
Device Catalogue Number101/816/070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown